Alert archive / Tennessee / Flash Flood Warnings in 2008

Flash Flood Warning 81, NWS Memphis, TN

May 2, 20087 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at May 2, 2008, 11:57 PM CDT for 7 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2008, 11:57 PM CDT (04:57 UTC)
Expired
May 3, 2008, 3:00 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, TN, Decatur County, TN, Gibson County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, Weakley County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 030457
FFWMEG
TNC017-039-053-077-079-113-183-030800-
/O.NEW.KMEG.FF.W.0081.080503T0457Z-080503T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1157 PM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DECATUR COUNTY IN TENNESSEE...
  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 300 AM CDT

* AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATWOOD...
  BRADFORD...LEXINGTON...BARGERTON...CEDAR GROVE...MILAN...REAGAN...
  BLUE GOOSE...SPRING CREEK AND TRENTON.

THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...CONCORD ROAD AT LESTER
CREEK...FAIRGROUND ROAD...HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD
AT MILLS BRANCH...LARGE ROAD AT RUSSIAN CREEK...LARGO ROAD 4...
NORTHWOOD STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS
ROAD...OLD LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD .

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3636 8800 3633 8808 3625 8807 3613 8819
      3587 8819 3588 8805 3583 8799 3554 8801
      3548 8835 3594 8909 3648 8804 3647 8803
TIME...MOT...LOC 0457Z 050DEG 34KT 3587 8853

$$

TLSJR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 2, 8:30 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 2, 8:30 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
830 PM CDT FRI MAY 2 2008

.DISCUSSION...
THUNDERSTORMS CONTINUE ACROSS MUCH OF MID-SOUTH. COLD FRONT IN
EASTERN ARKANSAS IS SLOWLY MOVING TO THE EAST. THUNDERSTORMS
STILL DEVELOPING TO THE EAST OF COLD FRONT IN SOUTHEAST
ARKANSAS...WESTERN TENNESSEE AND WESTERN MISSISSIPPI. THE HIGHEST
CAPES ARE IN WESTERN MISSISSIPPI AND SOUTHEASTERN ARKANSAS...WHERE
THE STORMS CONTINUE TO DEVELOP.

WILL CANCEL THE WIND ADVISORY AS MOST WINDS AWAY FROM
THUNDERSTORMS ARE LESS THAN 20 MPH...ALSO SURFACE PRESSURE
GRADIENT IS WEAKENING ACROSS THE MID-SOUTH.

HAVE ALSO CHANGED POP AND WEATHER GRIDS FOR TONIGHT TO HAVE
PRECIPITATION ENDING BEFORE MIDNIGHT IN MOST ARKANSAS COUNTIES.
UPDATE WILL BE OUT SHORTLY.  TLSJR

&&

.PREV DISCUSSION... /ISSUED 223 PM CDT FRI MAY 2 2008/

DISCUSSION...
A BUSY SEVERE WEATHER AFTERNOON IN PROGRESS ACROSS THE MID SOUTH.
A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM EASTERN AR
TO NORTHWEST TN AT 200 PM. REPORTS OF TORNADOES...LARGE HAIL AND
DAMAGING WINDS HAVE BEEN COMING IN FROM ARKANSAS AND THE MISSOURI
BOOTHEEL SINCE THIS MORNING. THIS LINE WILL PROGRESS ACROSS THE
MID SOUTH THROUGH THIS EVENING. PLEASE REFER TO CURRENT
OUTLOOK...WATCH AND WARNING STATEMENTS FOR THE LATEST INFORMATION.

DEWPOINTS REMAIN IN THE 60S DEGREES FAHRENHEIT FOR ABOUT 50 TO 75
MILES BEHIND THE CURRENT LINE OF CONVECTION. THERE IS ANOTHER
POTENT UPPER LEVEL SHORTWAVE TROUGH WHICH WILL MOVE NORTHWEST OF
THE REGION THIS EVENING. WILL HAVE TO MONITOR THE POTENTIAL FOR
ADDITIONAL SEVERE WEATHER BEHIND THIS LINE THROUGH THE EARLY
SATURDAY MORNING.

MUCH DRIER AND SOMEWHAT COOLER AIR MOVES INTO THE REGION FOR THIS
WEEKEND AS A SURFACE HIGH PRESSURE SETTLES IN. THE NEXT CHANCE FOR
PRECIPITATION IS EXPECTED TO BE THE MIDDLE OF NEXT WEEK IN
RESPONSE TO A SOUTHERLY SURFACE FLOW BRINGING GULF MOISTURE
NORTHWARD AND A NORTHERN BRANCH H5 SHORTWAVE TROUGH PASSING TO THE
NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  59  76  50  71 /  80  10  10   0
MKL  59  73  46  70 /  80  10  10   0
JBR  55  72  47  69 /  70  10  10   0
TUP  62  77  49  73 /  90  40  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 2, 2:39 PM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CDT FRI MAY 2 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-032145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
239 PM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ALONG AND WEST
OF A LINE FROM BRUCE MISSISSIPPI...TO CORINTH MISSISSIPPI...TO
PARSONS TENNESSEE. AREAS EAST OF THE ABOVE MENTIONED LINE ARE IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS WESTERN
TENNESSEE AND NORTHERN MISSISSIPPI THROUGH 900 PM THIS EVENING.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS...AND A FEW
TORNADOES WILL BE POSSIBLE ALONG THE LINE. ADDITIONAL SEVERE
WEATHER DEVELOPMENT IS POSSIBLE BEHIND THIS LINE THROUGH EARLY
SATURDAY MORNING. PLEASE REFER TO CURRENT SEVERE WEATHER WATCHES
AND WARNINGS AS WELL AS SIGNIFICANT WEATHER ALERTS FOR THE LATEST
INFORMATION.

ALONG WITH THE SEVERE THUNDERSTORM THREAT...HEAVY RAINFALL OF 1 TO
2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS IS EXPECTED ACROSS THE
MIDSOUTH. LOCALIZED FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT. PLEASE REFER TO CURRENT FLASH FLOOD WARNINGS OR SMALL
STREAM FLOOD ADVISORIES FOR THE LATEST INFORMATION.

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
WILL OCCUR THROUGH 900 PM CDT THIS EVENING ACROSS EASTERN
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHWEST
MISSISSIPPI. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH
900 PM CDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED
THIS AFTERNOON AND TONIGHT.

OKULSKI

In the hours before

Special weather statement, May 2, 9:49 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CDT FRI MAY 2 2008

TNZ088-089-030315-
FAYETTE TN-SHELBY TN-
949 PM CDT FRI MAY 2 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF FRAYSER AT 949 PM CDT...
MOVING NORTHEAST AT 51 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN FAYETTE AND SHELBY COUNTIES...INCLUDING THE CITIES OF
BARTLETT...MIDTOWN MEMPHIS AND MILLINGTON...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1015 PM
CDT.
Special weather statement, May 2, 9:51 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
951 PM CDT FRI MAY 2 2008

TNZ020-050>052-030315-
CROCKETT TN-GIBSON TN-HAYWOOD TN-MADISON TN-
951 PM CDT FRI MAY 2 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES EAST OF BROWNSVILLE AT 951 PM CDT...
MOVING NORTHEAST AT 60 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CROCKETT...GIBSON...HAYWOOD AND MADISON COUNTIES...
INCLUDING THE CITIES OF BROWNSVILLE...HUMBOLDT...JACKSON AND MILAN...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS
IN EFFECT UNTIL 1015 PM CDT.
Special weather statement, May 2, 10:06 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1006 PM CDT FRI MAY 2 2008

MSZ011-020-030345-
QUITMAN MS-TALLAHATCHIE MS-
1006 PM CDT FRI MAY 2 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF WEBB AT 1006 PM CDT...
MOVING NORTHEAST AT 51 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN QUITMAN AND TALLAHATCHIE COUNTIES...INCLUDING THE CITY OF
CHARLESTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 1045 PM CDT.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 2, 10:26 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 PM CDT FRI MAY 2 2008

MSZ001-TNZ088-089-030400-
DE SOTO MS-FAYETTE TN-SHELBY TN-
1026 PM CDT FRI MAY 2 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF HERNANDO AT 1026 PM CDT...
MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN DESOTO...FAYETTE AND SHELBY COUNTIES...INCLUDING THE CITIES
OF COLLIERVILLE...GERMANTOWN...HERNANDO...HORN LAKE...OLIVE BRANCH
AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY..

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 2, 10:34 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1034 PM CDT FRI MAY 2 2008

ARZ036-TNZ088-030400-
CRITTENDEN AR-SHELBY TN-
1034 PM CDT FRI MAY 2 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  WESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH
WINDS WAS LOCATED 4 MILES SOUTH OF EDMONDSON AT 1034 PM CDT...MOVING
NORTHEAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING THE CITIES OF
MARION...MIDTOWN MEMPHIS AND WEST MEMPHIS...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1100 PM
CDT.
Local storm report, May 2, 11:07 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND GST     OAK GROVE HEIGHTS       36.13N 90.52W
05/02/2008  E60.00 MPH       GREENE             AR   PUBLIC

            ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.

1210 PM     HAIL             3 N KENNETT             36.28N 90.05W
05/02/2008  E1.00 INCH       DUNKLIN            MO   PUBLIC

            DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.

1218 PM     HAIL             CASH                    35.80N 90.93W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   POST OFFICE

            PENNY SIZE HAIL IN CASH.

1224 PM     HAIL             4 W JONESBORO           35.82N 90.76W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
            91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.

1224 PM     TSTM WND GST     4 W JONESBORO           35.82N 90.76W
05/02/2008  E60.00 MPH       CRAIGHEAD          AR   EMERGENCY MNGR

            60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
            STATE HIGHWAY 91.

1233 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E0.75 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

            PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.

1237 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
            JONESBORO.

1245 PM     HAIL             JONESBORO               35.82N 90.69W
05/02/2008  E1.00 INCH       CRAIGHEAD          AR   PUBLIC

            PENNY TO QUARTER SIZE HAIL REPORTED IN NORTH JONESBORO.

1250 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            FLOODING ON WASHINGTON STREET IN JONESBORO.

1255 PM     TSTM WND GST     BROOKLAND               35.90N 90.58W
05/02/2008  E70.00 MPH       CRAIGHEAD          AR   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.

0105 PM     TSTM WND DMG     BROOKLAND               35.90N 90.58W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            TREE LIMBS DOWN IN BROOKLAND.

0108 PM     TSTM WND DMG     4 NE BROOKLAND          35.94N 90.53W
05/02/2008                   CRAIGHEAD          AR   EMERGENCY MNGR

            2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
            INTERSECTION OF COUNTY ROAD 977 AND 997.

0110 PM     TORNADO          4 SE PARAGOULD          36.02N 90.46W
05/02/2008                   GREENE             AR   PUBLIC

            TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
            COUNTY LINE.

0139 PM     TSTM WND DMG     2 NE SENATH             36.15N 90.14W
05/02/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
            UNKNOWN AT TIME IF TORNADO DAMAGE.

0151 PM     FUNNEL CLOUD     1 S KENNETT             36.23N 90.05W
05/02/2008                   DUNKLIN            MO   TRAINED SPOTTER

            NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
            ALONG HIGHWAY Z.

0233 PM     HAIL             7 NW BETHLEHEM          34.64N 89.42W
05/02/2008  E0.75 INCH       MARSHALL           MS   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED.

0250 PM     TORNADO          4 NE LEPANTO            35.65N 90.28W
05/02/2008                   POINSETT           AR   TRAINED SPOTTER

            TORNADO REPORTED NORTHEAST OF LEPANTO NEAR HIGHWAY 77.

0254 PM     TORNADO          THREE WAY               35.70N 90.25W
05/02/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            TORNADO NEAR THREE WAY MOVING NORTHEAST.

0257 PM     TORNADO          6 N DYESS               35.68N 90.21W
05/02/2008                   MISSISSIPPI        AR   PUBLIC

            TORNADO NEAR ETOWAH AREA..REPORTS OF HOMES DAMAGED AND
            TREES/POWERLINES ON ROAD.

0320 PM     TORNADO          2 S PARKIN              35.24N 90.55W
05/02/2008                   CROSS              AR   STORM CHASER

            LARGE TORNADO ON THE GROUND JUST SOUTH OF PARKIN.

0325 PM     TORNADO          EARLE                   35.27N 90.46W
05/02/2008  F3               CRITTENDEN         AR   NWS STORM SURVEY

            *** 4 INJ *** EF-3 TORNADO OCCURRED IN EARLE ARKANSAS
            WITH MAXIMUM WINDS OF 150-160 MPH AND A MAXIMUM PATH
            WIDTH OF 250-300 YARDS. FOUR SERIOUS INJURIES WERE
            REPORTED.

0338 PM     TORNADO          4 SW TURRELL            35.34N 90.31W
05/02/2008                   CRITTENDEN         AR   AMATEUR RADIO

            TORNADO ON THE GROUND AT HIGHWAY 118 AND 42 WEST OF
            TURRELL.

0340 PM     HAIL             5 SW TUNICA             34.64N 90.44W
05/02/2008  E0.75 INCH       TUNICA             MS   LAW ENFORCEMENT

            PENNY SIZE HAIL NEAR CLAYTON.

0343 PM     TORNADO          3 NW TURRELL            35.41N 90.29W
05/02/2008                   CRITTENDEN         AR   STORM CHASER

            TORNADO ON THE GROUND.

0350 PM     TORNADO          GILMORE                 35.41N 90.28W
05/02/2008                   CRITTENDEN         AR   STORM CHASER

            TORNADO NEAR GILMORE...RAIN WRAPPED.

0400 PM     FLASH FLOOD      JACKSON                 35.63N 88.83W
05/02/2008                   MADISON            TN   TRAINED SPOTTER

            FLOODING OVER WINNDALE DRIVE IN STEEPLE CHASE
            SUBDIVISION. OF JACKSON..AT LEAST ONE FOOT DEEP. WATER
            ALSO OVER PLANTATION DRIVE.

0411 PM     TORNADO          11 E BLYTHEVILLE        35.93N 89.73W
05/02/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            TORNADO NEAR HICKMAN IN NORTHEAST MISSISSIPPI COUNTY.

0420 PM     TORNADO          PARKERS CROSS ROADS    35.79N 88.39W
05/02/2008                   HENDERSON          TN   TRAINED SPOTTER

            TORNADO NEAR PARKERS CROSSROADS...AT HIGHWAY 22 AND
            INTERSTATE 40.

0420 PM     TSTM WND DMG     8 SW HERNANDO           34.75N 90.09W
05/02/2008                   DESOTO             MS   EMERGENCY MNGR

            TREES DOWN ON ARKABUTLA DAM ROAD.

0423 PM     TORNADO          CLARKSBURG              35.87N 88.39W
05/02/2008                   CARROLL            TN   LAW ENFORCEMENT

            TORNADO REPORTED NEAR HIGHWAY 114 AT CLARKSBURG.

0425 PM     HAIL             BATESVILLE              34.32N 89.94W
05/02/2008  E1.25 INCH       PANOLA             MS   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL AT THE PANOLA COUNTTY AIRPORT

0428 PM     TORNADO          7 W DYERSBURG           36.04N 89.51W
05/02/2008                   DYER               TN   TRAINED SPOTTER

            TORNADO ON THE GROUND IN A FIELD NEAR I-155 AND HIGHWAY
            181.

0459 PM     TORNADO          HENNING                 35.67N 89.58W
05/02/2008                   LAUDERDALE         TN   LAW ENFORCEMENT

            TORNADOO REPORTED NEAR HENNING BY LAUDERDALE COUNTY 911.

0504 PM     HAIL             OXFORD                  34.36N 89.53W
05/02/2008  E0.75 INCH       LAFAYETTE          MS   AMATEUR RADIO

            PENNY SIZE HAIL ON OLE MISS CAMPUS

0531 PM     HAIL             7 SSW CLARKSDALE        34.11N 90.62W
05/02/2008  E0.88 INCH       COAHOMA            MS   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED SOUTH OF CLARKSDALE.

0533 PM     HAIL             1 W ETTA                34.47N 89.22W
05/02/2008  E1.75 INCH       UNION              MS   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST WEST OF ETTA.

0541 PM     TORNADO          ETTA                    34.47N 89.20W
05/02/2008                   UNION              MS   LAW ENFORCEMENT

            TORNADO REPORTED NEAR ETTA BY UNION COUNTY SHERIFFS
            OFFICE.

0552 PM     TORNADO          4 S MYRTLE              34.50N 89.12W
05/02/2008                   UNION              MS   LAW ENFORCEMENT

            TORNADO REPORTED BY UNION COUNTY DISPATCH ON COUNTY ROAD
            515 SOUTH OF MYRTLE...APPROACHING NEW ALBANY.

0556 PM     TORNADO          NEW ALBANY              34.49N 89.02W
05/02/2008                   UNION              MS   AMATEUR RADIO

            HIGHWAY 30 CLOSED BETWEEN NEW ALBANY AND PRENTISS COUNTY
            LINE. DAMAGE AND POSSIBLE INJURIES REPORTED.

0645 PM     HAIL             SENATOBIA               34.62N 89.97W
05/02/2008  E0.75 INCH       TATE               MS   EMERGENCY MNGR

            PENNY SIZE HAIL IN SENATOBIA.

0651 PM     HAIL             12 SSW CORINTH          34.78N 88.60W
05/02/2008  E0.88 INCH       ALCORN             MS   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED IN SOUTHWEST PORTION OF ALCORN
            COUNTY.

0700 PM     TORNADO          1 S HINKLE              34.77N 88.57W
05/02/2008                   ALCORN             MS   TRAINED SPOTTER

            TORNADO ON THE GROUND NEAR ALCORN PRENTISS COUNTY LINE
            ALONG HIGHWAY 45.

0711 PM     TORNADO          5 SE CORINTH            34.89N 88.45W
05/02/2008                   ALCORN             MS   LAW ENFORCEMENT

            TORNADO REPORTED 5 MILES SOUTHEAST OR CORINTH.

0711 PM     TORNADO          3 SE KEOWNVILLE         34.52N 88.88W
05/02/2008                   UNION              MS   LAW ENFORCEMENT

            TORNADO REPORTED NEAR BRASSIS CROSSROADS APPROACHING LEE
            PRENTISS COUNTY LINE.

0721 PM     TORNADO          LEEDY                   34.80N 88.37W
05/02/2008                   ALCORN             MS   FIRE DEPT/RESCUE

            TORNADO REPORTED NEAR LEEDY.

0820 PM     FLASH FLOOD      CLARKSDALE              34.20N 90.58W
05/02/2008                   COAHOMA            MS   PUBLIC

            FLASH FLOODING IN CLARKSDALE WITH WATER OVER ROADWAYS AND
            YARDS.

0823 PM     FLASH FLOOD      2 E SOUTHAVEN           34.97N 89.96W
05/02/2008                   DESOTO             MS   NWS EMPLOYEE

            STREET FLOODING ACROSS DESOTO COUNTY.

0826 PM     HAIL             3 NW JACKSON            35.66N 88.87W
05/02/2008  E1.00 INCH       MADISON            TN   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED NORTHWEST OF JACKSON.

0833 PM     HAIL             HERNANDO                34.83N 89.99W
05/02/2008  E0.88 INCH       DESOTO             MS   LAW ENFORCEMENT

            DIME TO NICKEL SIZE HAIL IN HERNANDO.

0835 PM     TSTM WND DMG     HERNANDO                34.83N 89.99W
05/02/2008                   DESOTO             MS   EMERGENCY MNGR

            TREE DOWN ON BYHALIA ROAD AT MALONE IN HERNANDO.

1030 PM     HAIL             SOUTHAVEN               34.97N 90.00W
05/02/2008  E1.00 INCH       DESOTO             MS   PUBLIC

&&

CCD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:01 PM CDTFlash Flood WarningMEGHardeman, McNairy9 hr
May 2, 7:23 PM CDTFlash Flood WarningMEGDyer, Gibson, Lauderdale, Obion4 hr
May 2, 7:35 PM CDTFlash Flood WarningMEGChester, Crockett, Fayette, Gibson, Hardeman, Haywood and 4 more6 hr
May 2, 7:35 PM CDTTornado WarningMEGHardin25 min
May 2, 7:42 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy48 min
May 2, 8:03 PM CDTFlash Flood WarningMEGCarroll, Decatur, Gibson, Hardin, Henderson, Henry and 3 more4 hr
May 2, 8:08 PM CDTSevere Thunderstorm WarningMEGHaywood, Madison33 min
May 2, 8:47 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby43 min
May 2, 11:53 PM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale10 hr
May 3, 12:32 AM CDTSevere Thunderstorm WarningMEGChester, Henderson, McNairy, Madison43 min
May 3, 3:00 AM CDTRiver Flood WarningMEGObion, Weakley7 hr

Nearby

Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.